|protease inhibitors toxicity
Aug 5, 2006
I have been reading a lot about protease clinical trials.and there it has been mentioned that inhibitors could be very toxic on a cellular level. my question is, how long after taking inhibitors can the researchers see if there is toxicity on a cellular level. and also what kind of toxicity is that? o yes this is regardig hepatitis c infection
| Response from Dr. McGovern
There are more than 20 studies that have found that underlying hepatitis C or hepatitis B can be a risk factor for toxicity from HIV medications in general. Of course this is a great concern; however, it also needs to be stated that the vast majority of patients tolerate their medications well.
The data on how protease inhibitors may affect tissues on a "cellular level" are really derived from experiments in vitro (in a petri dish in a laboratory).
The most important thing for patients to know is that when they start any HIV medications, signs of right upper quadrant pain in the stomach, nausea, fatigue, dark urine, could all be symptoms of "hepatitis" of any cause - including drug toxicity. These symptoms should lead to a phone call to the physician for evaluation.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.